Coupled Manakov equations in multimode fibers with strongly coupled groups of modes

Antonio Mecozzi, Cristian Antonelli, Mark Shtaif

Research output: Contribution to journalArticlepeer-review

Abstract

We derive the fundamental equations describing nonlinear propagation in multi-mode fibers in the presence of random mode coupling within quasi-degenerate groups of modes. Our result generalizes the Manakov equation describing mode coupling between polarizations in single-mode fibers. Nonlinear compensation of the modal dispersion is predicted and tested via computer simulations.

Original languageEnglish
Pages (from-to)23436-23441
Number of pages6
JournalOptics Express
Volume20
Issue number21
DOIs
StatePublished - 8 Oct 2012

Fingerprint

Dive into the research topics of 'Coupled Manakov equations in multimode fibers with strongly coupled groups of modes'. Together they form a unique fingerprint.

Cite this